MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HEALICOIL SA PK 5.5MM W/3 UB-BL CBBL LT; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. HEALICOIL SA PK 5.5MM W/3 UB-BL CBBL LT; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72203380
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Perforation (2001); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during an unknown procedure, the healicoil threads were broken when screwing into the bone.The procedure was successfully completed with a surgical delay of less than 30 minutes using a smith and nephew back up device.No further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H10: h2: additional information: b1, b2, b5.Corrected data: h1 and h6: health effect - clinical and impact code.
 
Event or Problem Description
It was reported that, during a shoulder arthroscopy, the healicoil threads were broken when screwing into the bone.All the broken pieces were removed from patient using arthroscopic grasper.The procedure was successfully completed with a surgical delay of less than 30 minutes using a smith and nephew back up device in an additionally drilled bone hole.No further complications were reported.Patient was discharged from the hospital.
 
Additional Manufacturer Narrative
H10: h3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that the raw material strength requirements and storage requirements are specified and each lot must be accompanied by a material certificate of analysis.A clinical review states that a procedural variance could not be ruled out as a likely contributory factor of the reported adverse event.No further risk to the patient is anticipated as a result of the additional bone hole.Please refer to the instructions for use for precautions and warnings related to the use of the device.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
HEALICOIL SA PK 5.5MM W/3 UB-BL CBBL LT
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18539461
Report Number1219602-2024-00132
Device Sequence Number17738158
Product Code MBI
UDI-Device Identifier00885554026313
UDI-Public00885554026313
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K152566
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72203380
Device Lot Number2109744
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2023
Supplement Date Received by Manufacturer01/22/2024
03/18/2024
Initial Report FDA Received Date01/18/2024
Supplement Report FDA Received Date01/30/2024
03/19/2024
Date Device Manufactured02/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown